New To Forum

crmlr

New
Messages
3
Reaction score
0
Points
0
I was diagnosed with Epilepsy at 26 years old. Right front temporal lobe epilepsy to be exact after an EEG showed some abnormal spikes. Of course the doctor didn’t really have much clue what she was doing so she wrote me a script for Keppra, Gabapentin, and of course suspended my drivers license for 90 days.

Of course it’s nice and easy for her to do all this because she sits there in her doctor’s office, collecting her paycheck and moves on with her day. After I let her know that I was having some unpleasant side effects to the Keppra (aggression, rage, etc.) She decided I needed to increase the dosage.

Well after a few weeks of that, I ended up having a complete breakdown, and my parents had to end up making the 400 mile drive down here to get the situation under control, after my now former roommate called them and let them know I was making no sense and could not stop screaming and yelling.

Well arguments ensued, fists went through drywall, I threw my laptop and we decided that Keppra probably wasn’t the medication for me. I ended up seeing another doctor in the same medical group (who ended up being my doctor’s clinical supervisor!). And gave me some Lamictol which made me violently ill. She never even bothered to review my EEG, notes or anything else.

Meanwhile, thanks to the epilepsy society, I found an out of network doctor who has me on the right track, hopefully. At least I have my driver’s license back and have a reliable vehicle to drive to my part time job.

In the mean time, I have lost most of my friends, including my best friend of 15 years, because I have become so abrasive, my dog is really sick, and I obviously haven’t been feeling great myself-at least the new meds have me loosing weight. I am trying not to feel sorry for myself but I wanted to stop in and tell part of my story. I have read through other people’s post and realize they have it much worse.

I feel like I have been going at this alone for almost a year now and I am just looking for a place to share part of my story. Thanks for listening.
 

rich956

New
Messages
312
Reaction score
0
Points
0
:e:Welcome to CWE hope you have a great time.:e:. Every one here is like family. We are all the same, it doent matter who's worse off or not.Feel free to rant or what ever . Cheers !:ridem:
 

Ruth

New
Messages
3,025
Reaction score
0
Points
0
Welcome to CWE. This forum was made by Bernard out of love for his wife Stacy. That love permeates throughout the whole forum.

You are not alone with Keppra, I mean having outbursts.

Here are a couple of articles to read about Keppra

http://www.everydayhealth.com/drugs/keppra

http://www.epilepsytalk.com/2010/10/15/keppra-what-people-are-saying-2

What are your new meds that you are on?

I am on Keppra and my doctor told me to take a Vitamin B Complex once a day. It might be a good idea to take one everyday anyway. It stopped my side effects.

I hope you get better. Keep us updated.
 

seagull

New
Messages
2,268
Reaction score
0
Points
0
Hi ditto others have a rant.Me I like take a gun and shoot the dick I married to he has no conception of my problems apart from my e being his ticket out of work..but I deviate you rant and vent as much as you like if you have pity party make sure you invite me
 

crmlr

New
Messages
3
Reaction score
0
Points
0
New Meds

Ruth,

The new doctor has me on Zonisamide and Gabapentin which seems to be working well. I have ended up really dehydrated a few times but that is usual manageable as long as I keep a trunk full of water at all times.

So far the Zonisamide has caused some mood problems, but not nearly to the extent that Keppra did.

Thanks for the support everyone.
 

Fedup

Veteran
Supporter
Messages
3,407
Reaction score
2
Points
193
crmlr

Welcome to C.W.E. sit back and enjoy for a while, nobody has it worse than anybody else here and if you want to rant, feel free to do so. Even I do that and the people here understand.
 
Messages
309
Reaction score
0
Points
0
I had very much the same issues with Keppra, it all started with me getting more and more annoyed - by EVERYTHING.
Eventually my mind sort of snapped and I attacked my sister and ran off, we never we massively close, but I scared her to death.
Shortly after that happened it turned into depression and I started self harming. Eventually they had me committed into a hospital to come off the tablets quickly under supervision.

It was such an emergency they didn't have any beds and had to spend my time in the men's ward.

I take lamotrogine now, as well as topirimate. Although they were planning to take me off the lamotrogine because they say that they give me very bad myoclonic jerks.

Sent from my SM-G920F using Tapatalk
 

crmlr

New
Messages
3
Reaction score
0
Points
0
Zara- I have always been the type who was easily irritate...but thats kind of what the Keppra did to me. I got more and more irritated as time went on until I went nuts.

I have a friend who is on Keppra as well, and she has massive mood swings from it, but they are able to manage it with anti anxiety medications and she is fairly stable on it and the medication works really well at controlling her seizures.

If my parents didn't step in when they did, I probably would have ended up in the hospital because I didn't really see how bad my behavior was. I didn't handle the lamotrogine very well either. I have done ok on the Zonegran so far. I am getting over a nasty virus right now that had me in bed for days-I am still exhausted and I am a little afraid that I may be having some side effects to the meds. Every trip to the doctor feels like a new experiment. All that I can do is try to laugh...

Do you have any idea what medication they are switching you to?
 
Messages
309
Reaction score
0
Points
0
The doctor wants to take me off lamotrogine, he said if I need anything else I can take clobazam and when I next see him there is a totally new medication I could try.

I have tried to come off lamotrogine before, my medication cuts my seizures down to one grand mal a week and a few small ones in between.
The main difference is that when I am not on lamotrogine my seizures are very painful and it can take me up to a week to get over big ones.

I haven't had much luck with my doctors, this new one has just taken away all my general medication (sleeping pills, allergy pills - not allowed pain killers)

I have had 5 different doctors now specifically for the seizures, and you're right, it all feels like experiments.

Sent from my SM-G920F using Tapatalk
 

Ruth

New
Messages
3,025
Reaction score
0
Points
0
cmir, My neurologist has me taking Vitamin B Complex. It gets rid of the side effects of Keppra.
 
Top